It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Irritable Bowel Syndrome (IBS) Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-28-2003, 08:52 PM   #1
Junior Member
 
Join Date: Aug 2003
Posts: 37
Sera2003 HB User
Post can opiates cause IBS???


Throughout ten/fifteen years I've had muscle pains, aches, etc and no one could find out what it was and it got so bad. I would take enormous amounts of ibuprofen everyday three at a time for years, then, three years ago my pain doc put me on opiates, first percocet then vicodins and now my stomach problems have worsened to the point I'm worried it may have caused cancer because my different symptoms sounds like it but am too scared to go to doctor to find out. I know that's stupid, but, I've got enough bad stuff happening right now in my life, last thing I need to be told is that I have cancer..... with NO insurance. what's your take on this?

 
Sponsors Lightbulb
   
Old 08-28-2003, 10:58 PM   #2
Senior Veteran
(male)
 
Join Date: Nov 2000
Location: Charleston
Posts: 5,548
Harry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB UserHarry HB User
Post

The biggest problem the pain killers will cause is Big time constipation resulting in loss of muscle tone in your intestines. They just become lazy.



[This message has been edited by Harry (edited 08-29-2003).]

 
Sponsors Lightbulb
   
Old 08-28-2003, 11:11 PM   #3
Junior Member
 
Join Date: Aug 2003
Posts: 37
Sera2003 HB User
Post

Hi Harry - I have both diarrhea and constipation, cramps, stomach hurts, feel like something is poking me on my left side abdomen and under my left rib cage, GERD, destention and swelling of left leg. sounds scary and am scared too! I'm seeing my primary care physician this Thursday as this discomfort and discomforting to say the least! :/

 
Old 09-02-2003, 04:52 PM   #4
Junior Member
 
Join Date: Aug 2003
Location: Plattsburgh, NY, USA
Posts: 31
Bradly HB User
Post

I am on Oxycontin for Osteoarthritis and for me it seems to actually help. I have D and instead of going to the bathroom several times a day now I tend to go just in the morning although it takes from 30-90 minutes. If you have C then this type of medicine could really complicate things. As far as my stomach, it was much worse when I was on Lorcet and Percocet. Both of these drugs I believe have acetaminophen in them and this can cause problems for people without any other problems. If you are still on the pain medicine you should see if your doctor can put you on Oxycontin. This shouldn't bother your stomach as much and it should actually help your pain more. Take care

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
combining opiates and tramadol jaanho62 Pain Management 13 03-04-2009 03:12 PM
how to go thru deox from opiates cashwize Addiction & Recovery 1 01-22-2009 06:19 AM
Opiates for Chronic Pelvic Pain Syndrome daniel1000 Pain Management 5 10-17-2007 11:20 PM
Second time Trying to Quit Opiates with MEDS... Do they HELP??? PHOE Addiction & Recovery 4 08-04-2007 06:11 PM
Opiates(pain meds) causing adrenal fatigue??? babyboomer6 Addison's Disease 1 06-28-2007 07:11 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 03:14 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!